MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM (PAS) 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM (PAS) 4000; AUTOMATED DISPENSING CABINET
Model Number 338
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that a pyxis anesthesia 4000 system froze during a procedure, causing a 5-minute delay for a user trying to remove medication.The affected procedure was irrigation debridement tibia surgery and fentanyl the required medication.Customer stated that there was neither harm nor discomfort to patient and no medical intervention was required as they rebooted the station to remove medication.There were no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
Upon investigation of the actual device used in this incident it was determined that the station's database was corrupted and that a clean database installation was required.The database was cleaned and replaced successfully to resolve.The system functioned as intended.
 
Additional Manufacturer Narrative
Section d4: corrected model number, catalog number and primary unique device identifier number.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaints with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from 01-dec-2021 to 01-dec-2023 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident it was determined that the station's database was corrupted and that a clean database installation was required.The database was cleaned and replaced successfully to resolve.
 
Event or Problem Description
It was reported by the customer that a bd pyxis anesthesia 4000 system froze during a procedure, causing a 5-minute delay for a user trying to remove medication.The affected procedure was irrigation debridement tibia surgery and fentanyl the required medication.Customer stated that there was neither harm nor discomfort to patient and no medical intervention was required as they rebooted the station to remove medication.There were no adverse events or injuries reported based on this event.

Brand Name
BD PYXIS ANESTHESIA SYSTEM (PAS) 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303
10020 pacific mesa blvd.
san diego CA 92121
Manufacturer Contact
phillip emmert
10020 pacific mesa blvd.
san diego, CA 92130
2105265020
MDR Report Key18407512
Report Number2016493-2023-01281
Device Sequence Number2673688
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829(21)14746135
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338
Device Catalogue Number338KMAT
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by ManufacturerNot provided
12/01/2023
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date06/04/2024
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown